Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Numerical Mathematics

Editor-in-Chief: Hoppe, Ronald H. W. / Kuznetsov, Yuri

Managing Editor: Olshanskii, Maxim

Editorial Board: Benzi, Michele / Brenner, Susanne C. / Carstensen, Carsten / Dryja, M. / Feistauer, Miloslav / Glowinski, R. / Lazarov, Raytcho / Nataf, Frédéric / Neittaanmaki, P. / Bonito, Andrea / Quarteroni, Alfio / Guzman, Johnny / Rannacher, Rolf / Repin, Sergey I. / Shi, Zhong-ci / Tyrtyshnikov, Eugene E. / Zou, Jun / Simoncini, Valeria / Reusken, Arnold

4 Issues per year

IMPACT FACTOR 2017: 0.951
5-year IMPACT FACTOR: 3.128

CiteScore 2017: 0.96

SCImago Journal Rank (SJR) 2017: 0.494
Source Normalized Impact per Paper (SNIP) 2017: 0.772

Mathematical Citation Quotient (MCQ) 2017: 1.68

See all formats and pricing
More options …
Volume 16, Issue 3


Numerical solution of the Dirichlet problem for a Pucci equation in dimension two. Application to homogenization

L. A. Caffarelli / R. Glowinski
Published Online: 2008-11-24 | DOI: https://doi.org/10.1515/JNUM.2008.009


The main goal of this article is two fold: (i) To discuss a methodology for the numerical solution of the Dirichlet problem for a Pucci equation in dimension two. (ii) Use the ensuing algorithms to investigate the homogenization properties of the solutions when a coefficient in the Pucci equation oscillates periodically or randomly in space. The solution methodology relies on the combination of a least-squares formulation of the Pucci equation in an appropriate Hilbert space with operator-splitting techniques and mixed finite element approximations. The results of numerical experiments suggest second order accuracy when globally continuous piecewise affine space approximations are used; they also show that the solution of the problem under consideration can be reduced to a sequence of discrete Poisson–Dirichlet problems coupled with one-dimensional optimization problems (one per grid point).

Keywords:: Fully nonlinear elliptic equations; nonlinear least squares; finite element approximation; homogenization

About the article

Received: 2008-03-06

Published Online: 2008-11-24

Published in Print: 2008-11-01

Citation Information: Journal of Numerical Mathematics, Volume 16, Issue 3, Pages 185–216, ISSN (Online) 1569-3953, ISSN (Print) 1570-2820, DOI: https://doi.org/10.1515/JNUM.2008.009.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Alexandre Caboussat and Roland Glowinski
SIAM Journal on Scientific Computing, 2018, Volume 40, Number 1, Page A52
Hayden Schaeffer and Thomas Y. Hou
Journal of Scientific Computing, 2016, Volume 69, Number 2, Page 556
Alexandre Caboussat and Roland Glowinski
Chinese Annals of Mathematics, Series B, 2015, Volume 36, Number 5, Page 659
Xiaobing Feng, Roland Glowinski, and Michael Neilan
SIAM Review, 2013, Volume 55, Number 2, Page 205

Comments (0)

Please log in or register to comment.
Log in